Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 399, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 27, 2007, 12:37 PM CDT for Claiborne County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2007, 12:37 PM CDT (17:37 UTC)
- Expired
- Aug 27, 2007, 1:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Claiborne County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1427 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 11:45 AM CDT, 52 minutes earlier.
Area forecast discussion, Aug 27, 11:45 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1145 AM CDT MON AUG 27 2007 .SHORT TERM...(THIS AFTERNOON) LATEST SATELLITE IMAGERY SHOWED THE UPPER RIDGE CENTERED OVER THE PLAINS. ALSO THE TUTT LOW WAS STILL JUST SOUTH OF THE LOUISIANA COAST LINE. IT WAS STILL NEARLY STATIONARY. OVER THE ARKLAMISS REGION AN INVERTED UPPER TROUGH WAS NOTED. VAPOR IMAGERY WAS SHOWING SOME UPPER DIVERGENCE OVER THE REGION. ALSO ON THE SURFACE A WEAK BOUNDARY WAS NOTED NEAR THE INTERSTATE 20 CORRIDOR. MODELS SHOW THAT WE WILL GET SOME GOOD 850 THETA ADVECTION(340 PLUS) FROM THE EAST. ALSO AN UPPER JET WILL MOVE OVER THE EASTERN PORTION OF THE REGION FROM THE SOUTH ON THE ORDER OF AROUND 40 TO 45 KNOTS...WHICH WILL PUT US IN THE LEFT FRONT QUAD. THE TROPICAL FLOW FROM THE TUTT WILL HELP TO PUSH IN MORE MOISTURE ACROSS THE REGION. AREA MORNING SOUNDINGS SHOWED PRECIPITABLE WATER FROM 1.8 TO AROUND 2 INCHES. WE HAVE SOME DECENT LAPSE RATES OF AROUND 6C (700-500 MB). ALSO A GOOD LAYER OF CAPE FROM 800 MB TO OVER 200 MB...WHICH COULD PROVIDE ACCESS FOR SOME DEEP CONVECTION. THIS SHOULD FAVOR MORE SHOWERS AND THUNDERSTORMS COMING ACROSS THE REGION FROM THE SOUTH. SOME OF THE STORMS MAY BE STRONG TO POSSIBLY SEVERE. SO HAVE UPGRADED TEXT ON THE HWO TO ISOLATED SEVERE. WILL MAKE JUST SMALL CHANGES TO TEMPS AND POPS./17/ ADJUSTED TEMPS UP A FEW DEGREES ACROSS THE CENTRAL AND EAST...DUE TO LOWER 90S READINGS AT 11 AM. THE REST OF FORECAST LOOKS ON TRACK./17/ .AVIATION....MAINLY VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS MAINLY EAST OF OF INTERSTATE 55 WITH MVFR TO LOCALLY IFR CONDITIONS. THESE WILL BE MORE NUMEROUS EAST OF INTERSTATE 55 AND SOUTH OF INTERSTATE 20. MOVING TO THE NORTHWEST TOWARD GWO AND GLH...ACTIVITY WILL BE MORE ISOLATED. ANY THUNDERSTORM MAY BRIEFLY DROP FLIGHT CATEGORIES...BUT SHOULD NOT TAKE LONG TO RECOVER. THE ACTIVITY WILL CONTINUE THROUGH THE EARLY EVENING HOURS. AFTER MIDNIGHT SOME PATCHY FOG WILL PROVIDE MVFR CONDITIONS AFTER MIDNIGHT...WHICH SHOULD LIFT BY 14Z. THE MAIN AREAS SHOULD BE KMEI...KHBG AND KJAN./17/ .PREVIOUS DISCUSSION...350 AM CDT MON AUG 27 2007 .DISCUSSION...WATER VAPOR IMAGERY THIS MORNING SHOWS THE TUTT LOW FEATURE SPINNING JUST SOUTH OF THE LA COASTLINE OVER THE NORTH CENTRAL GULF OF MEXICO. IT IS SITTING NEARLY STATIONARY THIS MORNING BUT SHOULD MOVE TO THE WEST SLOWLY TODAY. THE BOUNDARY IS STRETCHED ACROSS THE CWFA THIS MORNING SITTING AROUND THE NATCHEZ TRACE CORRIDOR. HIGH PRESSURE ALOFT SITS TO OUR NORTHWEST AND RIDGING IS EXPECTED TO INCREASE A BIT OVER THE CWFA TODAY. THIS MORNING WE SEE A MOISTURE GRADIENT ACROSS THE CWFA ASSOCIATED WITH THE BOUNDARY WITH MID 60 DEWPOINTS IN THE DELTA REGION TO LOWER 70 DEWPOINTS IN THE SOUTHEAST. THIS BOUNDARY WILL SLOWLY MOVE NORTH THROUGH THE DAY...AS WILL MOISTURE INCREASE OVER THE CWFA. THE 00Z JAN RAOB SHOWED PWATS OVER THE CWFA AROUND 1.8 INCHES. THIS SHOULD INCREASE TO AROUND 2.0 INCHES BY THIS AFTERNOON...GIVING HIGHER VALUES TO THE SOUTHEAST AND LOWER TO THE NORTHWEST. AS WE MOVE INTO THE AFTERNOON AND EVENING AND THE BOUNDARY MOVES GRADUALLY WAVERS TO THE NORTH...THE TUTT LOW SHOULD MOVE TO THE WNW. THIS WILL HELP IN THE DEVELOPMENT OF A WEAK INVERTED TROUGH OVER THE AREA TO HELP WITH AFTERNOON AND EVENING CONVECTION. MADE A FEW MINOR ADJUSTMENTS TODAY FOR POPS. THE BIGGEST CHANGE WAS TO INCREASE IN THE SOUTHEAST WHERE THE BEST MOISTURE AND INSTABILITY WILL BE LOCATED. THERE WILL BE A CHANCE FOR SOME ISOLATED STRONG STORMS TODAY. THIS WILL MAINLY BE FOR THE EXTREME SOUTHEAST COUNTIES. THIS IS WHERE THE BEST INSTABILITY WILL BE LOCATED...MLCAPES AROUND 1900-2500 J/KG AND 500 MB TEMPS AROUND -6C. WILL MENTION A BRIEF WORDING OF THE POSSIBILITY FOR ISOLATED STRONG STORMS IN THE MORNING HWO. FOR TONIGHT...THE DRIER NORTHWEST WILL BEGIN TO INCREASE IN MOISTURE AS ALL OF THESE FEATURES DRIFT TO THE NORTH THROUGH THE DAY. MADE A FEW ADJUSTMENTS TO POPS FOR TONIGHT AS WELL...MAINLY LEAVING SCATTERED WORDING IN FOR THE NATCHEZ TRACE AND SOUTH AND INTRODUCING ISOLATED INTO THE NORTHWEST. AND OF COURSE SINCE MOST OF THE ACTIVITY WILL BE SUPPORTED BY DAYTIME HEATING...WILL LEAVE ISOLATED WORDING EVERYWHERE FOR THE OVERNIGHT HOURS. DID NOT MAKE MANY CHANGES TO TEMPERATURES IN THE SHORT TERM. MAV GUI GAVE VALUES IN THE UPPER 90S IN THE NORTHWEST WHERE IT WILL BE DRIER THROUGH MOST OF THE DAY...TO THE LOWER 90S IN THE SOUTHEAST. THERE WILL BE MORE CLOUD COVER AND CONVECTION OVER THE SOUTHEAST TODAY...WHICH SHOULD HAMPER TEMPERATURES A BIT. ALSO AGREE WITH GUI FOR GIVING ANOTHER NIGHT OF LOWER 70S FOR LOW TEMPERATURES. /14/ TUESDAY THROUGH THURSDAY... THE NRN END OF THE WWD MOVING UPPER LEVEL TROUGH OVER THE NRN GULF OF MEXICO WILL CONTINUE TO SHEAR OUT TUESDAY AS IT STRETCHES ACROSS THE GULF COAST STATES. WEAK MOISTURE CONVERGENCE...PRECIPITABLE WATER VALUES > 2 INCHES...AND DECENT MID/UPPER LEVEL LAPSE RATES (850MB-400MB DT 36 DEG C) WILL CONTINUE TO COMBINE TO SUPPORT AT LEAST SCATTERED DIURNAL TSTM ACTIVITY...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 20 WHERE THE SHEAR AXIS WILL HAVE GREATEST INFLUENCE. OTHERWISE...THE SUBTROPICAL RIDGE AXIS WILL HAVE A SAY IN BRINGING MORE HEAT AND HUMIDITY WITH TEMPS A BIT ABOVE LATE AUGUST CLIMATOLOGY. FRIDAY THROUGH NEXT WEEKEND... THE GFS SUGGESTS THAT A SURGE OF DRIER AIR WILL PUSH SOUTHWARD ACROSS THE AREA...BRINGING LOWER DEWPOINT TEMPS. A LOW-LEVEL THERMAL RIDGE WILL COINCIDE THE INTRUSION OF DRY AIR SO EXPECT TEMPERATURES WILL SOAR TO HIGHER VALUES THAN MEX GUIDANCE INDICATES FOR FRIDAY. AT THIS POINT...JUST RAISED FRIDAY HIGHS A COUPLE OF DEGREES ACROSS THE BOARD. FORTUNATELY...WE SHOULD NOT HAVE TO CONTEND WITH SEARING HEAT SUCH AS IN THE PAST FEW WEEKS. RAIN CHANCES SHOULD BEGIN A DOWNWARD TREND WITH THE DRIER AIR MOVING IN. /EC/ && .AVIATION...MAINLY VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. A FEW SITES MAY SEE MVFR PATCHY FOG THIS MORNING. THIS SHOULD BEGIN TO LIFT BY 14Z. THIS AFTERNOON AND EVENING MUCH OF THE AREA WILL BE ABLE TO AFTERNOON SHOWERS AND THUNDERSTORMS. THESE WILL BE MORE NUMEROUS IN THE SOUTHEAST AFFECTING MAINLY HBG. MOVING TO THE NORTHWEST TOWARD GWO AND GLH...ACTIVITY WILL BE MORE ISOLATED. ANY THUNDERSTORM MAY BRIEFLY DROP FLIGHT CATEGORIES...BUT SHOULD NOT TAKE LONG TO RECOVER. OTHERWISE NO PROBLEMS ARE EXPECTED THROUGH THE FORECAST PERIOD. /14/ .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: 14 LONG TERM: EC
Hazardous weather outlook, Aug 27, 9:35 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 935 AM CDT MON AUG 27 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 280900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 935 AM CDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT DEEP MOISTURE WILL COMBINE WITH AN UNSTABLE AIRMASS TO ALLOW FOR SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP OVER THE ARKLAMISS REGION TODAY. ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. STORMS WILL BE MOST NUMEROUS SOUTH OF A MERIDIAN TO NATCHEZ LINE. THE PRIMARY RISK WILL BE DAMAGING WINDS UP TO 60 MILES PER HOUR. TORRENTIAL DOWNPOURS WILL OCCUR WITH STRONGER STORMS AND MAY PRODUCE LOCALIZED FLOODING. SMALL HAIL WILL ALSO BE A POSSIBILITY WITH THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 14/03
In the hours before
Local storm report, Aug 27, 10:28 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1028 AM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL SUMRALL 31.42N 89.55W
08/25/2007 E0.88 INCH LAMAR MS LAW ENFORCEMENT
OVAL SHAPED HAIL FELL IN SUMRALL WITH THE LARGEST
DIAMETER AT NICKEL SIZE.
&&
CMELocal storm report, Aug 27, 10:47 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1047 AM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND DMG 3 SE FOUNTAIN HILL 33.33N 91.81W
08/25/2007 ASHLEY AR EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN WITH A COUPLE ON A HOUSE.
&&
CMELocal storm report, Aug 27, 10:54 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1054 AM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG STONEWALL 32.14N 88.80W
08/26/2007 CLARKE MS COUNTY OFFICIAL
A FEW POWER LINES WERE BLOWN DOWN.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 12:33 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 42 min |
| Aug 27, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 66 min |
| Aug 27, 1:44 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 26 min |
| Aug 27, 2:18 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 22 min |
| Aug 27, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 36 min |
| Aug 27, 2:52 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Simpson, Smith | 27 min |
| Aug 27, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 18 min |
| Aug 27, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.